| Model Number |
1396108 |
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebq0019 showed no other similar product complaint(s) from this lot number.
Event or Problem Description
Per sales rep, the facility reported a triple lumen picc was being placed and all three lumen were flushed with no incident prior to placement.Picc was placed without incident, rn then checked each lumen for aspiration and flushed.It was stated that during flushing the white solo valve "popped" and saline/blood splashed over placers gloves, gown, and patient drape.The lumen was clamped with iv clamp.Hospitalist was notified of potential for introduction of white hub/valve particles through the line, and the decision was made that there was minimal risk, and the line was exchanged over the wire.
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a cracked luer connector was confirmed and the cause was determined to be manufacturing related.The product returned for evaluation was a 6fr t/l powerpicc solo catheter.The white solo connector cap was broken and two loose segments were also returned.The breaks in the connector were primarily oriented in the longitudinal direction.The luer threads of the pieces appeared normally formed and undamaged.Microscopic examination of the fracture surfaces revealed several voids within the wall of the connector.The fracture surfaces, outside the voids, were rough and granular in nature.The unused state of the catheter, and apparent brittle nature of the break, suggest that this issue may be related to the manufacturing or molding process of the white cap.The sample was sent to the manufacturing facility for further review.Manufacturing evaluation the complaint for ¿valve cracked¿ is confirmed according the evaluation the sample received which showed valve part cracked of the lumen white; showed three bubbles within valve, maybe these are caused by the incorrect molding process, leading to valve breakage.This condition cause leak in the device.Therefore the cause for this complaint is manufacturing related.An internal event was opened for the tracking of this issue.A lot history review (lhr) of rebq0019 showed no other similar product complaint(s) from this lot number.
Event or Problem Description